Alert archive / Florida / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 147, NWS Jacksonville, FL

July 3, 2012Marion County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 3, 2012, 4:24 PM EDT for Marion County, Florida. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2012, 4:24 PM EDT (20:24 UTC)
Expired
Jul 3, 2012, 4:54 PM EDT
In force
30 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

County Marion County, FL

The radar

The Jacksonville radar (KJAX), 154 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 4:30 PM EDTTSTM WND DMGOcala, FLMARION COUNTY 911 DISPATCH REPORTS MULTIPLE TREES DOWNED AND PEA SIZED HAIL IN THE VICINITY OF OCALA. TIME OF DAMAGE BASED ON RADAR IMAGERY
Jul 3, 4:37 PM EDTHAIL 0.88Ocala, FLALSO TREE DEBRIS IN ROAD FROM STRONG WINDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2012-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2127 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2012-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2127 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
909 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

433 
WUUS52 KJAX 032024
SVRJAX
FLC083-032115-
/O.NEW.KJAX.SV.W.0147.120703T2024Z-120703T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
424 PM EDT TUE JUL 3 2012

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MARION COUNTY IN NORTHERN FLORIDA

* UNTIL 515 PM EDT

* AT 424 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR OCALA AIRPORT...OR NEAR OCALA...AND MOVING EAST AT 5
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OCALA
  AND SANTOS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

&&

LAT...LON 2921 8247 2922 8247 2922 8241 2931 8241
      2934 8239 2919 8204 2905 8213
TIME...MOT...LOC 2024Z 275DEG 4KT 2916 8218

$$

STRUBLE
2 follow-up statements
650 
WWUS52 KJAX 032036
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
436 PM EDT TUE JUL 3 2012

FLC083-032115-
/O.CON.KJAX.SV.W.0147.000000T0000Z-120703T2115Z/
MARION FL-
436 PM EDT TUE JUL 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR CENTRAL MARION COUNTY...

AT 437 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
OCALA AIRPORT...OR NEAR OCALA...MOVING EAST AT 5 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OCALA
AND SANTOS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

&&

LAT...LON 2921 8247 2922 8247 2922 8241 2931 8241
      2934 8239 2919 8204 2905 8213
TIME...MOT...LOC 2037Z 275DEG 4KT 2917 8217

$$

STRUBLE
514 
WWUS52 KJAX 032054
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
454 PM EDT TUE JUL 3 2012

FLC083-032105-
/O.CAN.KJAX.SV.W.0147.000000T0000Z-120703T2115Z/
MARION FL-
454 PM EDT TUE JUL 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MARION COUNTY IS
CANCELLED...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

LAT...LON 2921 8247 2922 8247 2922 8241 2931 8241
      2934 8239 2919 8204 2905 8213
TIME...MOT...LOC 2055Z 275DEG 4KT 2917 8215

$$

STRUBLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 1:18 PM EDT, 3 hours 6 minutes earlier.

Area forecast discussion, Jul 3, 1:18 PM EDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
118 PM EDT TUE JUL 3 2012

...SCATTERED AFTERNOON AND EVENING THUNDERSTORMS...

.SHORT TERM /TONIGHT THROUGH INDEPENDENCE DAY/...
A WEAK PRESSURE PATTERN WILL CONTINUE THROUGH INDEPENDENCE DAY. SMALL
SCALE BOUNDARY/SEABREEZE INTERACTIONS AND STRONG HEATING WILL RESULT
IN SCATTERED THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND ONCE AGAIN
TOMORROW AFTN. LATEST HIGH RESOLUTION MODELS AND THE 12Z NAM POINT
TO A FLORIDA EMPHASIS FOR MOST OF THE CONVECTION...SO WILL USE POPS
RANGING FROM 25-35 PERCENT ACROSS SE GA...TO 35 TO 50 PERCENT
ACROSS NE FL. PROFILES INDICATE TO SOME POSSIBILITY OF A FEW STRONG
STORMS WITH GUSTY WINDS THIS AFTN/EVENING. TEMPERATURES WILL REMAIN
ABOVE NORMAL...WITH LOWS TNGT IN THE LOWER/MID 70S...WITH HIGHS ON
INDEPENDENCE DAY IN THE LOWER/MID 90S. DEWPOINT VALUES WILL REMAIN
LOW ENOUGH FOR HEAT INDICES TO STAY BELOW ADVISORY CRITERIA.

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
A 500H RIDGE OF HIGH PRESSURE WILL CONTINUE OVER THE SOUTHERN UNITED
STATES THROUGH THE WEEKEND...YIELDING HOT CONDITIONS AND MAINLY
DIURNALLY DRIVEN CONVECTION. THIS PATTERN BEGINS TO BREAK INTO
NEXT WEEK...AS AN UPPER TROUGH IS EXPECTED TO SET UP ALONG THE
EAST COAST. WITH THIS PATTERN WOULD EXPECT THE POTENTIAL FOR MORE
ORGANIZED CONVECTION.

&&

.AVIATION...
AN UNSTABLE AIRMASS OVER THE REGION THIS AFTERNOON IS EXPECTED TO
RESULT IN THE PRODUCTION OF SCATTERED THUNDERSTORMS. STORMS ARE
THEN EXPECTED TO LINGER INTO THIS EVENING...DISSIPATING AFTER
SUNSET. IN GENERAL PREVAILING VFR CONDITIONS ARE FORECAST FOR AREA
TERMINALS THIS 18Z PERIOD. THE EXCEPTIONS WILL BE LIGHT FOG AT
KVQQ/KGNV OVERNIGHT...AND IN AND NEAR ANY STORMS THIS AFTERNOON
AND EVENING.

&&

.MARINE...
S/SW FLOW WILL CONTINUE INTO THE WEEKEND...WITH WIND SPEEDS GENERALLY
REMAINING UNDER SCEC CRITERIA. A FEW STRONGER NOCTURNAL SWLY SURGES
APPROACHING SCEC WILL BE POSSIBLE.

RIP CURRENTS: LOW RISK THROUGH THURSDAY.

&&

.FIRE WEATHER...
A FAIRLY PERSISTENT WEATHER PATTERN IS EXPECTED TO CONTINUE THIS
WEEK...WITH AN UPPER RIDGE OF HIGH PRESSURE REMAINING OVER THE
SOUTHERN UNITED STATES. THIS WILL RESULT IN HOT CONDITIONS...WITH
AFTERNOON INSTABILITY PRODUCING SCATTERED SHOWERS AND STORMS.
HUMIDITY LEVELS ARE EXPECTED TO REMAIN ABOVE CRITICAL VALUES INTO
EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  72  94  74  94 /  30  30  30  30
SSI  79  90  77  92 /  30  30  20  20
JAX  74  95  73  93 /  30  30  20  20
SGJ  76  92  74  91 /  30  30  20  20
GNV  70  93  71  92 /  30  40  20  20
OCF  70  92  71  92 /  30  40  20  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

ALLEN/STRUBLE/WALKER
Hazardous weather outlook, Jul 3, 4:11 AM EDT, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
411 AM EDT TUE JUL 3 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-041000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL
CAMDEN-
411 AM EDT TUE JUL 3 2012

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.

...RIVER FLOOD WARNINGS FOR THE ST. MARYS RIVER...SUWANNEE RIVER AND
SANTA FE RIVER...

...HEAT INDICES 100 TO 104 THIS AFTERNOON...

...SCATTERED AFTERNOON AND EVENING STORMS...

.DAY ONE...TODAY AND TONIGHT...

HISTORIC RIVER FLOODING IS ONGOING ALONG THE ALONG THE ST. MARYS
RIVER IN PORTIONS OF BAKER...NASSAU...CAMDEN...AND CHARLTON COUNTIES.

MODERATE FLOODING IS CURRENTLY ONGOING ALONG THE SUWANNEE RIVER IN
PORTIONS OF COLUMBIA AND HAMILTON COUNTIES.

MAJOR FLOODING IS FORECAST ALONG THE SANTA FE RIVERS IN PORTIONS OF
ALACHUA...BRADFORD...COLUMBIA...GILCHRIST...SUWANNEE...AND UNION
COUNTIES.

HIGH TEMPERATURES IN THE MID 90S WILL COMBINE WITH THE HUMIDITY
TO PRODUCE HEAT INDICES 100 TO 104 THIS AFTERNOON.

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST
ACROSS THE REGION. THE BEST COVERAGE OF STORMS ARE EXPECTED
TO BE BETWEEN THE I-95 AND I-75 CORRIDORS LATE IN THE AFTERNOON
AND EVENING. SOME OF THESE STORMS WILL BE STRONG AND PRODUCE
STRONG WIND GUSTS IN ADDITION TO FREQUENT CLOUD TO GROUND
LIGHTNING. DUE TO THE LIGHT STEERING FLOW...THE STORMS WILL
BE SLOW MOVERS AND CAPABLE OF LOCALLY HEAVY RAINFALL IN
EXCESS OF 2 INCHES IN SOME SPOTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE
FORECAST EACH DAY. LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING
WILL BE THE MAIN CONCERNS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

PP

In the hours before

Special weather statement, Jul 3, 3:14 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
314 PM EDT TUE JUL 3 2012

FLZ035-036-032000-
ALACHUA-GILCHRIST-
314 PM EDT TUE JUL 3 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHWESTERN
ALACHUA AND SOUTHEASTERN GILCHRIST COUNTIES FOR STRONG WINDS AND
SMALL HAIL VALID UNTIL 400 PM EDT...

AT 314 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTH OF NEWBERRY...OR 8 MILES
NORTH OF BRONSON...MOVING NORTHEAST AT 5 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NEWBERRY AND ARCHER
THROUGH 400 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2968 8268 2961 8249 2947 8253 2948 8256
      2953 8257 2953 8265 2954 8266 2956 8266
      2955 8276 2956 8277
TIME...MOT...LOC 1914Z 234DEG 4KT 2957 8262

STRUBLE
Special weather statement, Jul 3, 3:49 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
349 PM EDT TUE JUL 3 2012

FLZ040-032030-
MARION-
349 PM EDT TUE JUL 3 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHWESTERN
MARION COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 430 PM
EDT...

AT 350 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 5 MILES EAST OF ROMEO...OR 6 MILES NORTHEAST
OF RAINBOW LAKES ESTATES...STATIONARY. THESE STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND ROMEO...RAINBOW LAKES ESTATES AND OCALA
AIRPORT THROUGH 430 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2916 8255 2921 8254 2922 8253 2922 8241
      2933 8241 2934 8240 2896 8191 2895 8221
TIME...MOT...LOC 1950Z 275DEG 1KT 2919 8236

STRUBLE

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 3:14 PM EDTSpecial Weather StatementJAXGilchrist46 min
Jul 3, 3:49 PM EDTSpecial Weather StatementJAXMarion41 min
Jul 3, 4:16 PM EDTAreal Flood AdvisoryJAXMarion119 min
Jul 3, 4:31 PM EDTSpecial Weather StatementJAXDuval44 min
Jul 3, 4:41 PM EDTSpecial Weather StatementJAXBradford49 min
Jul 3, 4:42 PM EDTSpecial Weather StatementJAXColumbia48 min
Jul 3, 6:03 PM EDTSpecial Weather StatementJAXNassau42 min
Jul 3, 6:06 PM EDTSevere Thunderstorm WarningJAXDuval, Nassau39 min
Jul 3, 6:14 PM EDTSpecial Weather StatementJAXColumbia46 min
Jul 3, 6:42 PM EDTAreal Flood AdvisoryJAXNassau93 min

Nearby

Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.